MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS
Model Number FB-231D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus¿s local distributor, but not returned to omsc.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed from user facility that the email on (b)(6) 2021 of the following incident that occurred with the subject device : during diagnostic procedure, the user facility encountered a problem when using the the subject device.The bronchial sampling forceps broke during the biopsy, into the patient.The user facility did an exploration to make sure that no piece was left.The intended procedure was completed with another device.There was no report of patient injury associated with the event.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the device evaluation result and correct in the initial report submitted on (b)(6), 2021.The subject device was returned to olympus medical systems corp.(omsc) for evaluation.In the evaluation of omsc the following was confirmed, - the model no.Was fb-231d.- the lot number was 05v with supplementary information number of ¿04¿.- the cups could not be opened or closed as the joint portion of one of the manipulation wires had detached from the forceps linkage.- the detached joint portion had no missing parts and measured normal.- the forceps linkage was closely inspected; the periphery of the joint hole was found to be scratched.The scratches were likely caused by excessive force used to pull the manipulation wire.- the insertion portion of the device showed no kinks or other anomaly.- there were no abnormalities in the grasping portion and the outer diameter around it.The device history record for the lot indicated no anomaly with the event-related items.The record includes the following.-process inspection sheet -quality inspection sheet -nonconforming product report the investigation result of the subject device reveals that a load beyond the strength resistance might have been applied to the operation wire and the joint of the cup.This might have caused the operation wire to detach from the joint hole of the operation wire.An excessive load beyond the strength resistance was possibly applied to the joint area between the operation wire and the cup.The slider was forcefully pulled when the endoscope was excessively angulated.Also, the slider was being pulled while the cup was difficult to open/close.These actions might have contributed to the reported event.The above device handling has warned in the instruction manual.Based on the additional information, omsc concluded that the reported event was not reportable event.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12148447
Report Number8010047-2021-08689
Device Sequence Number17350241
Product Code EOQ
UDI-Device Identifier04953170158209
UDI-Public04953170158209
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K950636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-231D
Device Lot Number05V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1